Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2016, 6:12 PM CDT for Lamar County, Pickens County, Alabama. It was in force for 63 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 6:12 PM CDT (23:12 UTC)
- Expired
- Mar 31, 2016, 7:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Lamar County, AL, Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:30 PM CDT | TSTM WND DMG | Ethelsville, AL | TREES AND POWER LINES DOWN. TIME ESTIMATED. |
| Mar 31, 6:32 PM CDT | TORNADO 1 | 5 Nw Ethelsville, AL | SURVEY START POINT. THE TORNADO STARTED IN MISSISSIPPI AND CROSSED THE STATE LINE INTO PICKENS COUNTY ALABAMA ABOUT 2.3 MILES SOUTH OF HIGHWAY 82. THE TORNADO TRACKED NORTHEAST AND CROSSED EAGLE ROAD AND COUNTY ROAD 30 BEFORE DISSIPATING JUST NORTH OF HIGHWAY |
| Mar 31, 6:32 PM CDT | TORNADO 1 | 5 Nw Ethelsville, AL | TORNADO START POINT. THE TORNADO STARTED IN MISSISSIPPI AND CROSSED THE STATE LINE INTO PICKENS COUNTY ALABAMA ABOUT 2.3 MILES SOUTH OF HIGHWAY 82. THE TORNADO TRACKED NORTHEAST AND CROSSED EAGLE ROAD AND COUNTY ROAD 30 BEFORE DISSIPATING JUST NORTH OF HIGHWAY |
| Mar 31, 6:37 PM CDT | TORNADO 1 | 6 Nnw Ethelsville, AL | TORNADO END POINT. ESTIMATED PEAK WIND 100 MPH. PATH LENGTH 2.08 MILES. MAXIMUM PATH WIDTH 500 YARDS. |
| Mar 31, 6:43 PM CDT | TORNADO 1 | 4 Nne Ethelsville, AL | TORNADO START POINT. THE TORNADO TOUCHED DOWN NEAR COUNTY ROAD 75 JUST SOUTH OF HIGHWAY 34. NUMEROUS TREES WERE SNAPPED AND UPROOTED ALONG COUNTY ROAD 75 AND SOME MINOR ROOF AND SIDING DAMAGE TO A SINGLE RESIDENCE. THE TORNADO TRACKED EAST-NORTHEAST IN AN AREA |
| Mar 31, 6:48 PM CDT | TORNADO 1 | 3 Sw Shaw, AL | TORNADO END POINT. THE TORNADO CONTINUED EASTWARD ALONG HIGHWAY 34 AND PRODUCED LOSS OF SHINGLES TO A HOME AND DESTROYED SEVERAL OUTBUILDINGS. THE TORNADO CROSSED SHOCKLEY ROAD AND PRODUCED CONSIDERABLE DAMAGE TO A METAL ROOF OF A WOOD FRAMED HOME AND DAMAGE T |
| Mar 31, 6:48 PM CDT | TORNADO 1 | 4 Sw Shaw, AL | TORNADO END POINT. THE TORNADO CONTINUED EASTWARD ALONG HIGHWAY 34 AND PRODUCED LOSS OF SHINGLES TO A HOME AND DESTROYED SEVERAL OUTBUILDINGS. THE TORNADO CROSSED SHOCKLEY ROAD AND PRODUCED CONSIDERABLE DAMAGE TO A METAL ROOF OF A WOOD FRAMED HOME AND DAMAGE T |
| Mar 31, 6:50 PM CDT | TSTM WND DMG | 1 W Millport, AL | TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF MILLPORT. LOCATION APPROXIMATE. |
| Mar 31, 6:50 PM CDT | TSTM WND DMG | Millport, AL | TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT. |
| Mar 31, 6:58 PM CDT | HAIL 0.25 | Kennedy, AL | DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR KENNEDY. |
| Mar 31, 6:58 PM CDT | HAIL 0.5 | Kennedy, AL | DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR KENNEDY. CORRECTED MAGNITUDE. |
| Mar 31, 7:05 PM CDT | HAIL 1.25 | Kennedy, AL | HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 538 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WUUS54 KBMX 312312
SVRBMX
ALC075-107-010015-
/O.NEW.KBMX.SV.W.0018.160331T2312Z-160401T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
SOUTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 715 PM CDT
* AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBUS...
MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MILLPORT...KENNEDY...ETHELSVILLE...ASHCRAFT CORNER...FOREST...MELBORNE...
SHAW...CODY...STAR AND HIGHTOGY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEST CENTRAL
ALABAMA.
LAT...LON 3365 8826 3377 8795 3353 8795 3353 8784
3344 8784 3339 8829
TIME...MOT...LOC 2312Z 249DEG 23KT 3347 8840
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:00 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 31, 4:00 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT THU MAR 31 2016 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... PER 19Z SOUNDING... AIRMASS HAS NOT DESTABILIZED MUCH ACROSS EAST-CENTRAL ALABAMA AS DATA DID NOT YIELD MUCH SURFACE-BASED INSTABILITY. SURFACE OBS ACROSS OUR WESTERN COUNTIES INDICATE AIR TEMPERATURES BETWEEN 70 NEAR HAMILTON TO NEAR 76 AT TUSCALOOSA AND DEMOPOLIS. DEW POINTS ACROSS OUR WESTERN COUNTIES RANGE FROM 65 AT HAMILTON TO 69 AT DEMOPOLIS. A THERMAL GRADIENT PERSISTS ACROSS OUR NORTHERN THIRD OF COUNTIES FROM PORTIONS OF WINSTON AND WALKER COUNTIES EAST ACROSS NORTHERN JEFFERSON COUNTY AND ALL OF BLOUNT COUNTY EASTWARD TO PORTIONS OF SAINT CLAIR AND ETOWAH COUNTIES NORTHEAST INTO CHEROKEE COUNTY. TEMPERATURES HAVE EXCEEDED 80 DEGREES NEAR THE ALABAMA AND MISSISSIPPI BORDER TO THE WEST WITH READINGS AT THIS HOUR AT 82 IN GREENWOOD AND 81 AT JACKSON ALONG WITH 79 BOTH AT COLUMBUS AND MERIDIAN. EXPECT THE COMBINATION OF WARM ADVECTION ACROSS OUR WESTERN COUNTIES ALONG WITH THE BREAKS IN THE CLOUD COVER TO CONTRIBUTE TO FURTHER AIRMASS DESTABILIZATION THROUGH THE REMAINDER OF THE AFTERNOON. EXPECT A FEW SHOWERS TO REMAIN POSSIBLE ACROSS CENTRAL ALABAMA THIS AFTERNOON WHILE ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF ARKANSAS... LOUISIANA AND MISSISSIPPI AND MOVE TO THE EAST NORTHEAST. WILL SLIDE START TIME BACK TO 5 PM CDT ACROSS OUR WESTERN COUNTIES AND LASTING THROUGH MUCH OF THE EVENING. THE 19Z SOUNDING ALSO DEPICTED DIRECTIONAL WIND SHEAR FROM THE SURFACE TO 600 MILLIBARS WITH WEAK SPEED SHEAR WITHIN THAT SAME LAYER WITH VALUES BETWEEN 10 AND 35 KNOTS. FURTHER ALOFT 50 KNOT WINDS WERE DETECTED ABOVE 600 MB WITH PEAK WINDS NEAR 125 KNOTS NEAR 250 MILLIBARS. THE REMNANTS OF AN OUTFLOW BOUNDARY CONTINUES TO BE REFLECTED IN A SURFACE THERMAL GRADIENT ACROSS OUR NORTHERN COUNTIES AND ANY STRONG TO SEVERE STORMS THAT DEVELOP OR APPROACH THIS BOUNDARY WILL HAVE THE OPPORTUNITY TO UTILIZE INCREASED WIND SHEAR AND THERMODYNAMIC INSTABILITY ALONG THAT BOUNDARY. 05 && .AVIATION... 18Z TAF DISCUSSION. THE MORNING CONVECTIVE ACTIVITY HAS DIMINISHED QUITE A BIT ACROSS CENTRAL ALABAMA. BUT SEVERAL MESOSCALE BOUNDARIES HAVE INFLU3NCED WINDS AND CEILINGS. MANY LOCATIONS STILL HANGING ONTO MVFR CEILINGS WHILE THE REMAINDER HAVE MOVED JUST ABOVE THE THRESHOLD DUE TO SOME HEATING AND BREAKS IN THE CLOUDS. IMPROVED CEILINGS AT MOST LOCATIONS TO VFR THROUGH THE AFTERNOON AND DELAYED THE ONSET OF STORMS DUE TO THE MORNING ACTIVITY. KEPT VCSH IN SEVERAL TERMINALS DUE TO THE BOUNDARIES AROUND. INSTABILITY AHEAD OF AN APPROACHING FRONT WILL EVENTUALLY ALLOW THUNDERSTORM DEVELOPMENT. DID DELAY THE ONSET A FEW HOURS TO AROUND 00Z. SOME OF THESE STORMS MAY BE SEVERE AND WILL PINPOINT SOME TIMING AS WE MOVE THROUGH THE AFTERNOON. CEILINGS SHOULD LOWER AGAIN AS THE WINDS SWING AROUND THE WEST AND MVFR CEILINGS RETURN. 75 && .FIRE WEATHER... MOISTURE VALUES WILL CONTINUE TO INCREASE THIS MORNING AS RAIN AND STORMS MOVE INTO WEST CENTRAL ALABAMA...AND MOVE EASTWARD ACROSS THE AREA THROUGH THE MORNING. GUSTY SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED TODAY...OUTSIDE OF ANY CONVECTION. ADDITIONAL STORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT. A SLOW MOVING FRONT WILL STALL ACROSS THE AREA...AND ADDITIONAL ROUNDS OF MODERATE TO HEAVY RAINFALL AND STORMS ARE POSSIBLE THROUGH FRIDAY EVENING. THE THREAT OF RAIN WILL END ONCE THE FRONT CLEARS THE AREA FRIDAY NIGHT. DRY CONDITIONS RETURN FOR THE WEEKEND. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. && .HYDROLOGY... MOST OF THE HEAVIER RAIN SO FAR HAS BEEN IN OUR NORTHWEST COUNTIES(I.E., MARION, LAMAR, WINSTON, FAYETTE AND WALKER) WHERE AMOUNTS SO FAR HAVE AVERAGED ONE TO TWO INCHES...WITH VERY LOCALIZED TOTALS TO THREE INCHES. ELSEWHERE MOST LOCATIONS HAVE RECEIVED AN INCH OR LESS SO FAR. ALTHOUGH USGS GAGES INDICATE STREAM FLOWS NOW AT OR SOMEWHAT ABOVE NORMAL IN THE NORTHWEST COUNTIES...MOST OTHER STREAMS STILL REMAIN NEAR OR BELOW NORMAL LEVELS. THIS SUGGESTS THAT MOST AREA STREAMS CAN STILL HANDLE A FAIR AMOUNT OF RUNOFF FROM THE RAINFALL THAT IS YET TO COME TONIGHT INTO FRIDAY. FLOOD WARNINGS ARE CURRENTLY ISSUED FOR THE TOMBIGBEE RIVER AND FOR SELDEN DAM ON THE LOWER BLACK WARRIOR FOR MINOR FLOODING. BEFORE ALL IS SAID AND DONE COULD STILL SEE A FEW OTHER LOCATIONS REACH MINOR FLOOD STAGE BUT STILL NOT EXPECTING MAJOR FLOOD EVENT TO UNFOLD ON AREA RIVERS. AT THIS TIME MODELS SUGGEST THERE COULD BE ANOTHER ROUND OF HEAVY RAIN (PERHAPS ONE TO TWO INCH AVERAGES) ACROSS SOME OF OUR NORTHERN AREAS TONIGHT. THEN LIKELY TO SEE ANOTHER ROUND OF SIMILAR TOTALS DEVELOP ACROSS THE EXTREME SOUTHERN SECTIONS FRIDAY AFTERNOON AND EVENING. IN GENERAL EXPECT ANOTHER ONE TO THREE INCHES ACROSS CENTRAL ALABAMA BY THE TIME THE RAIN TAPERS OFF BY EARLY SATURDAY...WITH LOCALIZED HIGHER TOTALS POSSIBLE IN AREAS OF TRAINING ECHOES. 41 && .PREV DISCUSSION... /ISSUED 114 PM CDT THU MAR 31 2016/ SHORT TERM... TODAY AND TONIGHT. AXIS OF SHOWERS AND THUNDERSTORMS OVER MISSISSIPPI EARLY THIS MORNING CONTINUES TO SLOWLY PUSH EASTWARD WITH SHOWERS AND SOME EMBEDDED LIGHTNING STRIKES CURRENTLY MOVING INTO THE WESTERN CWA. THIS ACTIVITY WILL CONTINUE TO SHIFT EASTWARD ACROSS THE AREA THROUGH THE MORNING HOURS WITH SOME WEAKENING POSSIBLE AS IT MOVES INTO EAST ALABAMA BY EARLY THIS AFTERNOON. WE WILL HAVE TO KEEP AN EYE ON THE SOUTHERN FLANK OF THIS ACTIVITY THIS MORNING FOR A POSSIBLE LOW CONFIDENCE SEVERE THREAT...BUT THIS WOULD BE CONTINGENT ON DEWPOINTS SURGING ENOUGH FOR SURFACE-BASED INSTABILITY TO MOVE IN. MAIN THREATS FOR ANYTHING THIS MORNING WOULD BE STRONG WINDS/HAIL...BUT AN ISOLATED TORNADO COULD NOT BE RULED OUT. CONFIDENCE ON THE EXACT TIMING AND IMPACTS OF THE MAIN SEVERE THREAT FOR THIS AFTERNOON AND TONIGHT REMAINS SOMEWHAT LOW FOR WHAT COULD POTENTIALLY BE A RELATIVELY IMPACTFUL EVENT FOR SOME AREAS. THE MAIN CONVECTIVE ACTIVITY TO OUR WEST IS STILL FAIRLY CELLULAR WITHOUT MUCH EVIDENCE OF ORGANIZED COLD POOL PROPAGATION THAT SOME HIGH RES MODEL GUIDANCE HAD BEEN INDICATING. THIS WOULD SUGGEST THAT AIR MASS RECOVERY IS LIKELY TO OCCUR...WHICH IS SUPPORTED BY THE CONSENSUS OF AVAILABLE GUIDANCE. WITH VERY STEEP MID-LEVEL LAPSE RATES FROM AN ELEVATED MIXED LAYER...CAPE VALUES OF 1000-2000 J/KG...STRONG DIVERGENCE AHEAD OF AN APPROACHING SUBTROPICAL JET STREAK...AND STRONG BULK SHEAR VALUES...DEVELOPING STORMS WILL STRENGTHEN AND POTENTIALLY GO SEVERE QUICKLY. AVAILABLE HIGH RESOLUTION GUIDANCE SHOWS A VARIETY OF SOLUTIONS...GIVEN THE LACK OF A SURFACE FOCUSING MECHANISM...BUT SEEMS TO GENERALLY SUGGEST THAT THE HIGHEST COVERAGE OF STORMS LATE THIS AFTERNOON AND EVENING IS MAINLY ALONG AND NORTH OF THE I-59 CORRIDOR. ALL MODES OF SEVERE WEATHER ARE POSSIBLE. THE LOW- LEVEL JET WANES SOME THIS AFTERNOON BUT IS FORECAST TO RAMP UP AGAIN THIS EVENING...SUPPORTING A TORNADO THREAT. GIVEN THE PARAMETERS IN PLACE WE WILL HAVE TO MONITOR THE POTENTIAL FOR STRONG TORNADOES DEPENDING ON WHERE EVERYTHING COMES TOGETHER. THE SEVERE THREAT IS EXPECTED TO CONTINUE WELL INTO THE NIGHT WITH CAPE REMAINING AROUND 1000 J/KG AS THE THREAT POTENTIALLY SHIFTS TO THE SOUTHERN HALF OF CENTRAL ALABAMA...BUT THE SOUTHWARD EXTENT OF THE THREAT REMAINS SOMEWHAT UNCLEAR WITH SOME HIGH RESOLUTION GUIDANCE WEAKENING THE CONVECTION...POSSIBLY DUE TO A CAPPING INVERSION ASSOCIATED WITH THE BASE OF THE ELEVATED MIXED LAYER. PLEASE CONTINUE TO CHECK THE LATEST FORECASTS AND MESOSCALE UPDATES AS THE TIMING AND IMPACTS WILL LIKELY CHANGE THROUGH THE DAY. 32/DAVIS LONG TERM... FRIDAY THROUGH SATURDAY... FRIDAY'S FORECAST WILL RELY HEAVILY ON HOW THE AIRMASS RESPONDS AFTER THE CONVECTION EXPECTED TODAY AND TONIGHT. EXPECT REFINEMENT IN POP AND WEATHER FORECAST FOR THIS TIME PERIOD WITH FUTURE FORECASTS. GENERALLY...SOUTHWESTERLY FLOW ALOFT WILL REMAIN ACTIVE WITH A STALLED/STALLING FRONT BISECTING THE AREA FROM SOUTHWEST TO NORTHEAST...ALTHOUGH WHERE EXACTLY REMAINS UNCERTAIN. ALONG AND SOUTHEAST OF THIS FRONT...RAIN AND STORMS ARE POSSIBLE THROUGH THE DAY. THERE SHOULD BE SOME ENHANCEMENT DURING THE AFTERNOON HOURS WITH DAYTIME HEATING AND AN INCREASE IN WIND SHEAR AS AN EMBEDDED MID LEVEL SHORTWAVE RIDES ALONG THE BOUNDARY. THIS WOULD INCREASE THE POTENTIAL FOR ORGANIZED STORMS WITHIN WHAT WILL LIKELY BE A BROAD AREA OF MODERATE TO HEAVY RAINFALL. THERE WILL BE MANY THINGS IN PLAY ON FRIDAY...ESPECIALLY ON THE MESOSCALE LEVEL...WHICH IS IMPOSSIBLE TO FORECAST AT THIS TIME. WILL CONTINUE TO HIGHLIGHT THE POSSIBILITY OF THUNDERSTORMS DURING THE PERIOD...BUT WILL HOLD OFF ON INCLUDING A MENTION OF SVR IN THE HWO FOR FRIDAY. THE FLOODING POTENTIAL IS ALREADY HIGHLIGHTED...WITH THE FLASH FLOOD WATCH VALID THROUGH FRIDAY NIGHT. UPDATED QPF AMOUNTS THROUGH FRIDAY NIGHT CONTINUE TO SHOW 2-4 INCHES AREAWIDE. SUNDAY THROUGH WEDNESDAY... THE BEGINNING OF THE WEEK STARTS WITH DRIER CONDITIONS AS SURFACE HIGH PRESSURE SLIDES ACROSS THE AREA. ACTIVE MID LEVEL TROUGHING REMAINS DOMINATE OVER THE EASTERN CONUS THOUGH...WITH CENTRAL ALABAMA REMAINING IN NORTHWESTERLY FLOW ALOFT. AN IMPULSE WITHIN THIS FLOW WILL SKIRT JUST TO THE NORTH OF THE AREA MONDAY NIGHT...AND WILL CARRY LOW POPS ACROSS THE FAR NORTH. MORE EXPANSIVE HIGH PRESSURE BUILDS IN BEHIND THAT SHORTWAVE AS THE MID LEVEL RIDGE FINALLY SHIFTS EAST OF THE MISSISSIPPI RIVER. TEMPERATURES REMAIN MILD DURING THE TIME PERIOD. PATTERN REMAINS PROGRESSIVE WITH THE RIDGE QUICKLY SHIFTING EAST AS TROUGHING AMPLIFIES AGAIN IN RESPONSE TO A SHORTWAVE STRENGTHENING OVER THE GREAT LAKES. THIS SYSTEM WILL DRAG A FRONT THROUGH THE SOUTHEAST WEDNESDAY NIGHT...BRINGING THE NEXT CHANCE OF RAIN TO THE AREA. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 74 46 64 39 / 90 20 20 0 0 ANNISTON 65 74 49 64 41 / 90 50 30 0 0 BIRMINGHAM 64 73 49 65 42 / 90 30 20 0 0 TUSCALOOSA 64 74 48 66 42 / 80 30 20 0 0 CALERA 65 73 49 65 43 / 90 50 30 0 0 AUBURN 66 72 52 66 44 / 90 90 40 10 0 MONTGOMERY 69 74 54 70 44 / 80 90 40 0 0 TROY 69 73 55 69 44 / 80 90 60 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Mar 31, 4:01 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 PM CDT THU MAR 31 2016 ALZ011>015-017>050-020015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 401 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS ALL OF CENTRAL ALABAMA. THE THREAT COULD BEGIN AS EARLY AS 5 PM IN THE WEST AND LAST AS LATE AS 4 AM IN THE SOUTHEAST. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...LARGE HAIL...AND DAMAGING WINDS. UNCERTAINTIES REMAIN DUE TO THE HEAVY RAINFALL WILL ACCOMPANY ALL STORMS THROUGH TONIGHT. THIS COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...IS LIKELY THROUGH FRIDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLASH FLOODING AND MINOR RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY THROUGH FRIDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:37 AM CDT | Special Weather Statement | BMX | Sumter | 23 min |
| Mar 31, 8:47 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 118 min |
| Mar 31, 9:54 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 35 hr |
| Mar 31, 9:54 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 3 days |
| Mar 31, 9:59 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 60 hr |
| Mar 31, 6:22 PM CDT | Tornado Warning | BMX | Lamar, Pickens | 50 min |
| Mar 31, 6:33 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 57 min |
| Mar 31, 6:58 PM CDT | Tornado Warning | BMX | Fayette | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.